MAUDE Adverse Event Report: DEPUY-SYNTHES SPINE CONCORDE LIFT INSTRUMENTS DRIVER SHAFT -AO; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

DEPUY-SYNTHES SPINE CONCORDE LIFT INSTRUMENTS DRIVER SHAFT -AO; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 2878-04-101G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A follow up report will be filed upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon was expanding cage with driver and torque handle and broke tip of driver off in cage.Was able to retrieve fragment with suction.
 
Additional Manufacturer Narrative
Visual examination of the returned device found the distal tip broken and twisted.The instrument was subsequently submitted for fracture analysis.Optical imaging of the driver tip revealed torsional shear markings which suggests the fractured tip underwent a quasi-static overload torsional shear failure.No material defects of other abnormalities were observed in this analysis.Hardness testing was also performed.Device was within specified guidelines.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.The root cause of the driver tip breaking cannot be determined from the samples and the information provided.The results of fracture analysis have determined that a probable root cause is quasi-static overload torsional shear failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONCORDE LIFT INSTRUMENTS DRIVER SHAFT -AO
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
DEPUY-SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6757630
Report Number1526439-2017-10622
Device Sequence Number13969195
Product Code MAX
UDI-Device Identifier10705034531243
UDI-Public(01)10705034531243
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number2878-04-101G
Device Catalogue Number287804101G
Device Lot Number121416A-R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Initial Date Received by Manufacturer 07/13/2017
Supplement Date Received by Manufacturer09/07/2017
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date09/08/2017
Patient Sequence Number1